Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 184, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 15, 2014, 9:52 AM CDT for Cooper County, Howard County, Missouri. It took effect at Oct 15, 2014, 1:00 PM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2014, 9:52 AM CDT (14:52 UTC)
- In effect from
- Oct 15, 2014, 1:00 PM CDT
- Expired
- Oct 17, 2014, 3:00 AM CDT
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Boonville (BOZM7).
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:19 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 15, 5:19 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 519 AM CDT Wed Oct 15 2014 .DISCUSSION... Issued at 301 AM CDT WED OCT 15 2014 Shortwave ridging with increasing thicknesses and warming temperatures aloft will lead to warmer and dry weather conditions across the area today. There will hardly be a cloud to obscure the royal blue sky. Highs look to be similar or a few degrees warmer than Tuesday over the western portions of the forecast area and much warmer over the east where cloud cover prevailed all day. For Thursday, the upper ridge axis will be nosing right over the forecast area. At the lower levels and the surface a weak front moving into Nebraska will lead to warming temperatures along/ahead of the front. This will likely lead to temperatures climbing into the lower to middle 70s across much of the area. Temperatures cool down slightly behind the front for Friday but it will still be pleasant with highs in the mid to upper 60s. Dry weather will continue into Saturday and Sunday as high pressure spreads over the center of the country, and this may knock temperatures back into the 50s and 60s. The next chance for precipitation, for now, looks to arrive Sunday night. Models have not been consistent in timing the upper wave, and still aren't, so have just continued mention of low end chance PoPs for Sunday night. These PoPs correspond the highest chances from the latest NAEFS run, though are not as high. The upper ridge over the west is then forecast to move over the central CONUS leading to a dry Tuesday to Wednesday. The warmest temperatures associated with the upper ridge though will be to our west. But we should still see close to normal highs with temperatures in the upper 60s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 518 AM CDT WED OCT 15 2014 VFR conditions expected today with clear skies and unlimited visibility. Winds will continue to be from the northwest at around 10 kts and then become light and variable tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Oct 15, 3:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 AM CDT WED OCT 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-160800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 300 AM CDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 3 days |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.